Aspirin and hair thinning?

Hello I'm hoping someone can help me. I have ET and PV JAK2+ I have been diagnosed since sept 16 and have been on Aspirin since. I have recently noticed that my hair is becoming very thin and every time I wash it I am losing so much. It's starting to worry me now and get me down. Could the aspirin be causing it? Has anybody had a similar experience?

Jacqui

12 Replies

oldestnewest
  • I'm losing/lost my hair but put it down to hydroxy, other meds and old age am also taking aspirin. I can't find any mention of hair loss as being a side-effect. Are you menopausal as that can bring on hair thinning, I think it was that which started me off.

  • Hormones? They have a lot to answer for! Could be co-incidental.

  • Hello Jacqui

    I have ET Jak2 neg. I'm on chemo, aspirin and a whole host of other tablets and I'm in menopause (lucky me!). Prior to my diagnosis I took Silica for about 3 years which helps with thinning hair and nails and it did have an effect on thickening my hair up. I'm not sure whether its my medication or Silica (as it does take a while to get into your system) but my meds have had the opposite effect on my hair. Since I was diagnosed in January 2016, I've gone from having a chin length Bob to very long, thick hair. Even my own hairdresser thought I'd hair extensions put in! I truly believe this is because of Silica.

    You may need to check with your consultant first if you can take it as I run all my herbal tablets via mine. It really does work, but be patient as it takes a few months to get into your system and to notice the difference. I take 1, 1000mgs daily. You can buy them H&B or online, Amazon. I also take Glucosamine for my joints.

    Good Luck.

    Angela

  • Hi. I was interested in your comment about silica. Sounds amazing but I understand that one of the issues with silica supplements is that they make you pee a lot which can lead to problems with dehydration. The advice to anyone taking silica is to drink a lot. Now that sounds familiar! Just wondered what the impact is on us MPNers and our need to drink substantially in any event.

  • Hello

    I've been taking Silica for years, way before I was diagnosed with ET. I've never experienced peeing more since I started taking it. I've always drunk at least 2 litres of water a day, sometimes more now since diagnosis, if my fatigue and tiredness kicks in, so I'm constantly peeing :(

    My chemo seems to have had an impact also on my hair, in that my hair is much thicker. I was told initially that my hair may thin once I started taking chemo but for some odd reason it hasn't at all. It's all very odd

  • Thank you everybody for your replies - I hadn't considered the menopause- when I was diagnosed I had to stop taking hrt so it could well be connected. I will look into the Silica Angela thank you

    Jacqui

  • Hi Jacquis

    I started taking Hydroxy in March last year after my diagnosis in Dec 2015 of PV JAK2+. I read about potential hair thinning so immediately bought some Mane and Tail shampoo and conditioner. It is used for horses and available by order in Boots. My hairdresser recommended Elvive Fibrology shampoo and conditioner which I now use and have not noticed any deterioration in my hair which has always been fine anyway. My nails seemed to suffer from the drug or from the PV. Having seen Silica mentioned on here, like Angela, I now take it and have seen a real improvement in my nails and that may be the reason my hair has remained the same too.

    Warm wishes

    Sheila

  • You're very welcome. I hope it works for you Jacquis.

  • Hello Jacqui, i'm on asiprin and pegasy, I've noticed my hair is falling out. Hopefully it will improve for you.

    Linda

  • Thank you Linda

  • Hello Jacques, I am a recently diagnosed 65y/o woman with JAK 2 positive ET. A bone marrow is scheduled for 7/19 and initiation of Hydroxyurea.

    I am a Nurse Practitioner but am not offering any clinical advise. I don't know your age but my hair really thinned when I was in my mid-fifties and found out I was hypothyroid.. in I addition I was depressed and my nutritional status wasn't the best. I've taken buckets of aspirin even when my hair was thick.

    Your pharmacist will be able to tell you if there is Data regarding aspirin and hair loss. It's been around for a century so the data should be very solid.

    Good luck. If my hair thins very much I will be looking for a cute wig and some hats .

  • Hello

    Thank you for your reply - I am 55 so it could be an age thing! It's no fun this getting older lark is it!

    I hope everything goes ok for you

    Jacqui

You may also like...